Licensed Under Creative Commons Attribution CC BY Augmented Tacrolimus Toxicity-A Consequence of Concomitant Drug-Drug Interaction in Adult Kidney Transplant Recipients

John Divya, Stephy, C Ramachandra Bhat
2013 International Journal of Science and Research (IJSR)   unpublished
Adult kidney transplant recipients(KTRs) require long term immunosuppressant drugs to ensure graft viability in vivo. Along the course of their disease and its management, their quality of life is riddled by intermittent illnesses that crop up. The concomitant medicationsused to treat these ailments pave way to a multitude of possible drug interactions, resulting either in immunotherapeutic ineffectiveness or toxicity. This study intends to determine the Temporal/ Causal relationship,
more » ... tionship, Preventability and Severity of ADRs reported following administration of concomitant medicaments in adult KTRs. Methodology: Adult KTRs on triple regimen of maintenance immunosuppression regime (Tacrolimus + MMF + Prednisolone) were monitored between 3months-2 years of post transplant status. Adverse reactions reported/ documented during this period were analysed. Therapeutic drug monitoring of Tacrolimus was performed as per the treating Nephrologists recommendations.Qualitative Analysis of Causality by Naranjo Algorithm; Preventability by Modified Schumock & Thorton criteria and Severity by Hartwig's Scale were performed. Results: On an average, each recipient encountered four adverse events. Of the total of 64 documented adverse reactions analysed, 11 (17%) events had definite causality attributable to immunosuppressants. Five reports of Tacrolimus induced neurotoxic tremors were assessed definitely preventable. Concurrent administration of Calcium Channel Blocker (Amlodipine), Antibiotics (Erythromycin, Ciprofloxacin) and Antifungal (Fluconazole) could have paved way for the occurrence of these ADRs.
fatcat:lvp3atni3vhsngsdvjuc2dsoo4